Can GBS be reason for Epilepsy
AnonymousSeptember 10, 2008 at 3:15 pm
Just want to know if anybody could tell me if there is a relation between GBS and epilepsy. My son Reinardt had GBS 19 months ago when he was 5. Last week he was diagnosed with Photosensitive Epilepsy. Did ask the neurologist if it could have been caused due to GBS but he said NO. Anybody else have experienced this?
Jane (Reinardt’s mom form South Africa)
AnonymousSeptember 11, 2008 at 12:19 pm
i wish i could help you with this one but i have no idea. i know lots of people have this electricity feeling throughout their bodies that feels like seizures. i ended up not having gbs but i had a ton of the symptoms. started with fatigue and what seemed like seizures. i knew what was happening tho but couldnt make it stop or control my body. tested me once but no seizure activity during the test. my problem ended up being a bad medicine reaction. when i stopped the med, it took a month for the eletricity to stop. i had been on that med for over a year.
really just popped in to say hi and wish you luck. there are tons of good people around here who may have an answer for you. They will answer your thread if they do.
AnonymousSeptember 11, 2008 at 2:29 pm
Thank you for the reply. The EEG that was done on Reinardt last week clearly showed 2 seizures during the tests. He had one about 5 minutes after the test started, and another when they used the flicker light. Three months ago he started to rotate his eyes when exposed to the sun. We now need to make a few adjustments to make life easier for him. He was so discourage because the GBS is still fresh in our minds and that itself was a huge traumatic experience – he really doesn’t deserve to go through another ordeal. Luckily the epilepsy can be controlled and I believe he will be ok.
Jane (South Africa)
AnonymousSeptember 11, 2008 at 2:39 pm
Jane, I just want to say hi. I am sorry I can’t help you with this as I have no experience of seizures related to GBS. I haven’t read anything on here either that pertains to it although if you do a search you may find some old posts. I hope things work our for you. I will keep you in my prayers. You appear to have a very postive attitude and that will go a long way in supporting Reinardt.
Good luck in this journey.
AnonymousSeptember 11, 2008 at 2:54 pm
I would have to agree with your neurologist that it doesn’t have anything to do with the GBS. It is so easy for all of us to assume things go along with our disease, but as I have recently learned, I need to make sure with my physician. Plus seizures are usually within the central nervous system and GBS is peripheral for the most part. The good news it is controlled nicely with medication. Good luck to you…
AnonymousSeptember 11, 2008 at 10:57 pm
I dont know if i am out of line or not, but im going to tell you this anyway. It has nothing to do with GBS. Please, forgive me if i should have kept this to myself, but i dont want anyone to go through what my son went through.
There is a drug called Lamictal that is used to treat seizures. It is a good drug and works well but has side effects that are rare but horrible. It is a rare reaction called erythema multiforme and in its worst form, it is called Stevens Johnson syndrome. If your doc recommends this, talk to him about this reaction and be sure you make an educated decision about whether to use Lamictal or not. The reaction is listed as “a rash” but it is so much more than that. Sorry, I dont mean to scare you or give negative press about the drug, but the reaction is just that bad that i feel i have to tell you about it. There are several law suits related to this drug (i chose not to be part of that) and many doctors refuse to prescribe it. Others have told me that they will take a patient off it when they become their doctor.
Again, sorry if ive added any more stress to your situation. Im sincerely just trying to look out for you. Hopefully its not even as issue Good luck with all that is on your plate. I’ll be thinking about you, sending blessing your way;)
AnonymousSeptember 12, 2008 at 7:38 am
Hi! Not sure about this question due to not having GBS but I think I would let the doctors check him further to see if something else is going on. Maybe something metabolic. B-12 can cause seizures if not absorbing. So many other things too! Wishing you my best and hope you find answers!
AnonymousSeptember 22, 2008 at 1:45 pm
This is my little angle. He is such a wonderful child – strong believer and an encouragement to all. Everybody loves him to bits. God is his everything. He said to me the other day that the Lord can take him now – he is ready to go to heaven. He is turning 7 this week (25th Sept 08). Reinardt is doing well taking his meds for the epilepsy and it’s been a while since he last complained about GBS pains.
Greetings from us here in South Africa!
You must be logged in to reply to this topic.